# SDR 96ZZZX3627

- Difficulty date: April 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9AX
- Make and model: Cessna 500CESSNA
- Aircraft serial: 5000016
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Piston
- Part number: 6541000200
- Condition: Broken
- Location: Lt Mlg
- Part time: 4,127 hours
- Component: 554100017
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE DISASSEMBLYING THE LEFT MAIN LANDING GEAR FOR AN AXLE CHANGE, FOUND ISOLATION PISTON STEM THAT THE DAMPENING SPRING SURROUNDS WAS BROKEN FLUSH AT THE PISTON HOUSING.  SEE CITATION 500 COMPONENT MM, PAGE 32-10-00, FIGURE 1002, SHEET 2, ITEMS 110, 113, 114, 115.  THIS STEM HAS BEEN CRACKED BROKEN FOR QUITE SOME TIME.  POSSIBLE CAUSE, AIRCRAFT WAS LANDED WITH UNDERSERVICED STRUT OR WAS TAXI/TOWED WITH FLAT STRUTS.
